Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 97, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2016, 5:02 AM CDT for Coryell County, McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2016, 5:02 AM CDT (10:02 UTC)
- Expired
- Nov 5, 2016, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coryell County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 79 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942
WGUS54 KFWD 051002
FFWFWD
TXC099-309-051300-
/O.NEW.KFWD.FF.W.0097.161105T1002Z-161105T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
502 AM CDT SAT NOV 5 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MCLENNAN COUNTY IN CENTRAL TEXAS...
NORTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS...
* UNTIL 800 AM CDT
* AT 500 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND
CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO
RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND
BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MCGREGOR...CRAWFORD...MOTHER NEFF STATE PARK AND OGLESBY.
ADDITIONAL RAINFALL AMOUNTS OF 1-2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3156 9767 3164 9747 3134 9733 3131 9741
3132 9742 3124 9757
$$
JLDUNN1 follow-up statement
802
WGUS74 KFWD 051146
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 AM CDT SAT NOV 5 2016
TXC099-309-051300-
/O.CON.KFWD.FF.W.0097.000000T0000Z-161105T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLENNAN TX-CORYELL TX-
646 AM CDT SAT NOV 5 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
SOUTHWESTERN MCLENNAN AND NORTHEASTERN CORYELL COUNTIES...
AT 643 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUED IN THE
WARNING AREA SOUTH OF HIGHWAY 84 AND ALSO SOUTH OF THE TOWN OF
OGLESBY IN CORYELL COUNTY. UP TO FOUR INCHES OF RAIN HAVE ALREADY
FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND CAUSE
FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY
RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME
IMPASSABLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MCGREGOR...CRAWFORD...MOTHER NEFF STATE PARK AND OGLESBY.
ADDITIONAL RAINFALL AMOUNTS OF 1-2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3156 9767 3164 9747 3134 9733 3131 9741
3132 9742 3124 9757
$$
JLDUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 4:14 AM CDT, 48 minutes earlier.
Area forecast discussion, Nov 5, 4:14 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 414 AM CDT Sat Nov 5 2016 .DISCUSSION... The rain showers early this morning have looked rather benign on radar, but where the duration has been sufficient, amounts have topped one inch. Although the upper disturbance responsible for the activity will continue moving north this morning, it will begin competing with dry advection from the east in the low levels. In the meantime, some sprinkles will occur this morning in areas along and north of the I-20 corridor, but the wetting rains will remain to the south. There may be a brief lull in the precipitation, but the next impulse now over the Trans-Pecos will reach Central Texas late in the day. While there may not be much additional rainfall this afternoon, the morning rain and persistent cloud cover may keep temperatures in the 60s much of the day across southern zones. The mastermind behind these rainmakers, an upper low currently over the Four Corners, will transition into a broad trough as it begins creeping eastward. This will pull tropical moisture across the Lone Star State, setting the stage for more widespread rainfall Sunday into Monday. The initial rain bands will enter western portions of North Texas Sunday morning, but with the slow progress of the associated forcing, it may take much of the day to reach the I-35 corridor. This initial round of rainfall will linger Sunday night as it gradually traverses the region from west to east. Additional rounds will occur Monday and Tuesday, after which shortwave ridging should reduce rain chances. Cumulative rainfall amounts the next few days will average 1-2 inches. Although the consensus is for a respite mid to late week, the ECMWF is determined to park a deep low over Texas. The Canadian and GFS hint at this troughing but are more inclined to keep the Lone Star State in limbo between a Southwest cut-off and broad troughing over the eastern half of the country. While these solutions appear similar, with considerable spread among ensemble members, including some that mirror the ECMWF, we will keep some low PoPs throughout the latter half of the 7-day forecast. In any event, prevailing north winds and persistent clouds should keep temperatures near seasonal normals. 25 && .AVIATION... /ISSUED 1142 PM CDT Fri Nov 4 2016/ Metroplex...Some sites have been variable going from SCT-BKN025 with VFR ceilings above that. Overall the trend has been closer to the VFR conditions so have started off the 06z TAFs with SCT025 with VFR ceilings above. Some light showers are possible overnight, so have kept VCSH through 09-10z...with a 6SM -SHRA for the 10-13z period. Northeast winds 5 to 8 knots should become easterly by 13z. At Waco, mostly MVFR ceilings are expected to prevail through Saturday morning. As an upper level disturbance approaches, expect scattered to maybe numerous showers and a few thunderstorms to move across Central Texas overnight into Saturday morning. For now, have included a TEMPO 4SM -RA BR for the 06-09z period, categorical 5SM -SHRA from 09z through 12z and VCSH 12z through 18z. Some low rain chances may continue through the afternoon though this is not indicated in the TAFS at this time. North winds around 5 knots will become northeast 5 to 8 knots Saturday morning. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 57 72 59 69 / 10 10 40 60 60 Waco 70 56 74 60 71 / 30 10 50 60 60 Paris 73 50 72 55 70 / 10 5 10 40 50 Denton 72 54 70 58 68 / 10 10 40 60 60 McKinney 72 53 71 58 69 / 10 5 30 60 60 Dallas 73 57 72 60 69 / 20 10 30 60 60 Terrell 72 55 73 59 71 / 20 5 30 60 60 Corsicana 70 56 74 59 71 / 30 5 30 60 60 Temple 70 58 73 59 72 / 20 10 50 60 60 Mineral Wells 70 56 69 57 68 / 10 10 60 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 82/25
Hazardous weather outlook, Nov 5, 4:16 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 416 AM CDT SAT NOV 5 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 416 AM CDT SAT NOV 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 20 TODAY. SHORT PERIODS OF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING MAY ACCOMPANY SOME OF THESE STORMS BUT NO SEVERE WEATHER IS EXPECTED. LATE TONIGHT...ISOLATED THUNDERSTORMS MAY OCCUR ALONG AND WEST OF A JACKSBORO TO GRANBURY TO TEMPLE LINE AS AN UPPER LEVEL TROUGH APPROACHES AND STARTS TO SPREAD RAIN ACROSS THE REGION. SEVERE WEATHER IS NOT EXPECTED BUT LIGHTNING STRIKES AND BRIEF HEAVY RAIN MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL SPREAD ACROSS ALL OF NORTH AND CENTRAL TEXAS ON SUNDAY AND WILL LINGER THROUGH FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ALTHOUGH SOME GUSTY WINDS MAY OCCUR IN STRONGER STORMS. SOME LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE SUNDAY NIGHT AND INTO MONDAY...BUT WIDESPREAD FLOODING IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JLDUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 8:57 PM CDT | Areal Flood Advisory | FWD | Leon | 4 hr |
| Nov 4, 9:08 PM CDT | Areal Flood Advisory | FWD | Freestone | 4 hr |
| Nov 5, 3:01 AM CDT | Areal Flood Advisory | FWD | Navarro | 119 min |
| Nov 5, 4:54 AM CDT | Areal Flood Advisory | FWD | Henderson, Navarro | 3 hr |
| Nov 5, 7:15 AM CDT | Areal Flood Advisory | FWD | Bosque | 4 hr |
| Nov 5, 7:59 AM CDT | Flash Flood Warning | FWD | Coryell, McLennan | 4 hr |
| Nov 5, 8:45 AM CDT | Areal Flood Advisory | FWD | Coryell | 2 hr |
| Nov 5, 11:49 AM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 116 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.